MAUDE Adverse Event Report: MEDTRONIC ADVANCED ENERGY (SALIENT) PLASMABLADE 4.0 (SP); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC ADVANCED ENERGY (SALIENT) PLASMABLADE 4.0 (SP); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PS200-040-SP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a manufacturing representative (rep) regarding a generator and handpiece being used for pacemaker implantation.It was reported that alcoholic antiseptic was used during procedure on the patient's skin which was not allowed according to the ifu.The patient's skin where the alcoholic antiseptic was still present got burnt when the handpiece was put into operation.It was noted that the procedure could not be performed with the handpiece as the device burnt the patient.The procedure was aborted and postponed.It was noted that there was no permanent injury and only erthythema on the skins surface where it met the handpiece.There was no medical intervention needed.
 
Additional Manufacturer Narrative
H3, h6: complaint was not confirmed.Upon receiving device, the coating was chipped off the top of the blade prior to receiving the package.Device was connected to the complaint lab generator and an e5 error was generated indicating the device was successfully activated prior to receiving device.The device was tested for functionality and met the product specifications and requirements.The cut and coag buttons had a definitive feel and activated when depressed.No failures were detected during analysis and no defects were seen upon observing device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PLASMABLADE 4.0 (SP)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC ADVANCED ENERGY (SALIENT)
180 international drive
portsmouth NH 03801
MDR Report Key10429171
Report Number1226420-2020-00090
Device Sequence Number2938869
Product Code GEI
UDI-Device Identifier00643169617193
UDI-Public00643169617193
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K073057
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model NumberPS200-040-SP
Device Catalogue NumberPS200-040-SP
Device Lot Number0219503611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2020
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR